Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


PLEASE HELP ME WITH THIS!
Feb 5, 2003

Dear Doc. Ill try to be concise; I am a 25 y/oman and I've been on HAART for the last 5 years. My ARV therapy includes Zidovudine Lamivudine/Nevirapine. Fortunately my healh is fine but I've got this thing on my belly, it always looks distended and swollen all over my stomach. I've heard that is called abdominal lipodystropy or also lipomatosis. This is bothering me A LOT since my job is closely connected to the outlook and physical image. Ive tried everything Ive been working out for hours in the last months everydays, doing strong aerobic exercises, lifting weights and swimming, and although my both B.M.I and weight are ok , I cant get rid of that damned fat! My body has absolutely changed! Ive been tested for GTT and I have no insulin resistance Besides, my hepatic funcion is normal. Last month I started taking Nandrolone and Testosterone since Ive heard that they could help on this. But up to now Ive not seen any change. I also started taking aminoacids supplementation because I am on diet. Finally I am considering liposupction, but some partners have told me that month from now I will get the same fat again. Considering the data Ive mentioned: What can you comment about it? Id really appreciate your feedback because I believe you are experts on this field. I am very down because I feel that no matter what I do I am loosing control over my body. What alternatives should I follow to recover my body armony. Best regards L.F

Response from Dr. Dieterich

Sounds like you have done everything right. I have heard of people reporting very good results with rosiglitazone and pioglitazone for body shape changes. There may be some low level insulin resistance that may be adding to your woes. Finally, it could just be age too and not related to HIV or treatment. Good luck! DTD


Previous
AIDS and Diabetes
Next
OXYMETHOLONE FOR WASTING

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement